MAUDE Adverse Event Report: THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION THORATEC® HEARTMATE®, SYSTEM MONITOR; VENTRICULAR (ASSIST) BYPASS
Model Number 1286
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section d4: device serial number and lot number were not provided, and expiration date and manufacture date (h4) cannot be determined.The primary udi number in d4 is reflective of all available information.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that there was a pump off alarm at 09:00 on (b)(6) 2024.The alarm was less than a second long and still populated with flows and powers.Neither patient nor nurse recalled hearing the alarm and the patient was sitting in bed hooked up to ac power at the time.There was no clinical reason for the pump to turn off.Log files captured low flow events on 25jun2024.The log also captured an intentional pump stop on (b)(6) 2024 and other associated alarm types.This was caused by the pump stop button on the system monitor being briefly activated.It was unknown why the pump stop button was pressed on the system monitor.The patient was stable; plan was to continue guideline-directed medical therapy for heart failure and maintain current left ventricular assist device (lvad) settings.
 
Additional Manufacturer Narrative
Section d4, model number, catalog number: corrected.Manufacturer's investigation conclusion: the reported event of the pump stop on (b)(6)2024 was confirmed via log file analysis.Data from the reported event date of 26jun2024 was reviewed.At 9:00:25, lvad off and low flow alarms were captured.The hazard alarms became active from the pump stop button being initiated via the system monitor.The pump speed was captured at zero rpm at 9:00:26, but the pump stop button was not held for ten seconds, and the pump began ramping up at 9:00:27.A root cause that led to the pump stop could not be determined through this evaluation.Additional information communicated that the serial number of the system monitor is unknown.It was reported it was not known if the pump stop button was pressed via the system monitor.Although the system monitor was not returned for evaluation, a corrective and preventative action (capa) was opened to further investigate issues related to the system monitor atypical screen behavior.The serial number of the system monitor was unavailable, and the device history record could not be reviewed.Heartmate 3 instructions for use rev c, under section f, safety checklists, replace any equipment or system component that appears damaged or worn.Under section 4, system monitor, outlines how to use the system monitor.Under ¿system monitor interface¿, ¿the system monitor¿s touch-screen interface contains menu-driven and menu-prompted operations that are accessible from six main screens.Six tabs, representing the six main screens, are continuously displayed along the top of each screen.Touching the on-screen tab allows access to the corresponding screen.Each screen has unique system functions.¿ this section includes information on the pump stop button.This section explains that if the button is released before the countdown is complete, the pump resumes at the previously set mode and speed.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE®, SYSTEM MONITOR
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key19765532
Report Number2916596-2024-04491
Device Sequence Number8513417
Product Code DSQ
UDI-Device Identifier00813024010142
UDI-Public(01)00813024010142
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number1286
Device Catalogue Number1286
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/27/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date07/17/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
FA-Q224-HF-1
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight72 KG
Patient EthnicityNon Hispanic
Patient RaceWhite